Alabama, 2007Drought in Alabama, June 1, 2007
June 1, 2007 · NWS HUN · 11 events in 11 counties and zones
Rainfall deficits continued to grow in June, with only spotty and mainly light rain experienced throughout the month. A pattern change toward the end of the month brought spotty short-term relief to a few, but on a long-term basis, the historic drought continued.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rainfall deficits continued to grow in June, with only spotty and mainly light rain experienced throughout the month. A pattern change toward the end of the month brought spotty short-term relief to a few, but on a long-term basis, the historic drought continued. The Drought Monitor downgraded nearly all of north Alabama, except for the far northwest corner, from the D3 (Extreme) to D4 (Exceptional) drought category.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at May 31, 8:05 PM CST, 3 hours 55 minutes earlier.
Area forecast discussion, May 31, 8:05 PM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
905 PM CDT THU MAY 31 2007
.EVENING UPDATE...
DRY/STAGNANT CONDITIONS PERSIST ACROSS THE TENNESSEE VALLEY AFTER
A DAY WHERE TEMPERATURES REACHED 90F AT MANY LOCATIONS. ABOUT THE
ONLY THING TO ADDRESS THIS EVENING IS A VERY WEAK CONVERGENCE ZONE/
LOW LVL BOUNDARY THAT IS SUPPORTING A COUPLE LIGHT SHOWERS ACROSS
NORTH CENTRAL AL...EXTENDING NORTH ACROSS MIDDLE TENNESSEE. THESE
SHOWERS ARE EXTREMELY SHORT-LIVED AND WILL NOT AMOUNT TO MUCH IN
THE WAY OF MEASURABLE PRECIP...SO NO ADJUSTMENTS TO THE CURRENT
FORECAST ARE NECESSARY.
BASED ON THIS MORNINGS MIN TEMPS...MOST AREAS STRUGGLED TO GET BELOW
THE 65-70F RANGE. GIVEN WARMER DAYTIME TEMPS TODAY...P/C SKIES AND
HIGHER DEWPTS...SEE NO REASON WHY TEMPS WILL BE COOLER OVERNIGHT.
LATEST 02Z TEMPS ARE RUNNING UP TO 5F DEG WARMER THAN THIS TIME
YESTERDAY. WILL ADJUST MIN TEMPS UP A COUPLE DEGREES IN PLACES AND
USE THE 65-70F RANGE FOR THE CENTRAL/WESTERN ZONES. COOLER SPOTS
(60-65F RANGE) WILL BE WITHIN THE EASTERN VALLEYS. NADLER.83
&&
.PREV DISCUSSION /ISSUED AT 230 PM CDT/...
SHORT TERM (TONIGHT THROUGH MONDAY)...
I CANNOT RULE OUT AN ISOLATED SHRA OR TSRA TOMORROW AFTERNOON BUT
THE CHANCES SEEM MINIMAL SO WILL BACK DOWN TO AN ISOLATED 10 POP.
IF WE SEE ANY SUNSHINE AT ALL...TEMPS WILL ZIP BACK UP TO THE UPPER
80S WHERE WE HAVE FOUND OURSELVES THIS AFTERNOON ALSO. RAIN CHANCES
INCREASE EVER SO SLIGHTLY ON SATURDAY AS THE UPPER RIDGE FINALLY
BREAKS DOWN. SYSTEM IN THE GULF...CONTRARY TO THE NAM...SHOULD NOT
AFFECT US WHATSOEVER. BUT AT LEAST IT WILL AID IN THE RIDGE
BREAKDOWN AND FINALLY PUT AN END TO THE SMOKY/HAZY PATTERN.
BEST RAIN CHANCES ARE ON SUNDAY. I DONT SEE MUCH OF A SFC FRONT
BUT THERE IS A H8 WIND SHIFT INDICATIVE OF SOME SORT OF LOW-LEVEL
BOUNDARY THAT MIGHT FOCUS CONVECTION. GFS IS LIKELY OVERDONE ON
AMOUNTS AND MAYBE EVEN COVERAGE...NAM LOOKS BETTER IN THIS PERIOD
BUT ALSO HAS TO BE SUSPECT DUE TO THE AFTER-EFFECTS OF ITS POOR
PLACEMENT OF THE GULF SYSTEM. WILL JUST RETAIN THE 30 POPS...THEN
HOLD ON TO 20 POPS FOR SUNDAY NIGHT AND MONDAY FOR ANYTHING THAT
MIGHT LINGER AS THE UPPER TROF AXIS SWINGS THROUGH. NO DROUGHT
BUSTER HERE BY ANY MEANS...GUT FEELING IS A HALF-INCH OF RAIN MIGHT
BE A GENEROUS ESTIMATE.
EXTENDED (MONDAY NIGHT THROUGH NEXT THURSDAY)...
THE BAD NEWS IS THAT TROF WONT HAVE ENOUGH OF AN EFFECT TO LOWER
TEMPS TOO MUCH...AND IN FACT THE AIR WILL BE MUGGIER (ALTHOUGH LESS
SMOKY AND HAZY) THAN WHAT WE HAVE HAD LATELY. MEANWHILE...BRIEF
ZONAL FLOW WILL GIVE WAY TO A REBUILDING UPPER RIDGE BY THE END OF
THE FORECAST PERIOD. AS A RESULT...HAVE DRIED OUT TUESDAY THROUGH
NEXT THURSDAY. IF THE UPPER RIDGING BUILDS IN AS FORECAST...AND IT
IS IN ALL THE EXTENDED MODELS...THEN THE SECOND HALF OF NEXT WEEK
COULD BE QUITE WARM. ALTHOUGH I CANT COMPLETELY RULE OUT AN
ISOLATED SHRA/TSRA DURING THE HEAT OF THE DAY...CHANCES ARE TOO
SMALL TO INCLUDE RIGHT NOW.
&&
.CLIMATE...
I WONT DELVE TOO FAR INTO THE DROUGHT ISSUE IN THIS DISCUSSION.
NEEDLESS TO SAY IT IS BAD...AND NOW HISTORIC IN NATURE. FOR FULL
DETAILS...SEE OUR DROUGHT STATEMENT. THIS CAN BE FOUND ONLINE AT THE
TOP OF OUR WEBPAGE OR USING AWIPS ID HUNESFHUN OR WMO HEADER FGUS74
KHUN. IT IS PRETTY LONG...BUT SUMMARIZES ALL OF THE IMPACTS WE KNOW
ABOUT HERE AT THE NWS. IF YOU KNOW OF ADDITIONAL IMPACTS...PLEASE
CONTACT US. WE NEED TO HEAR ABOUT THEM SO THEY MAY BE DOCUMENTED.
IF YOU WANT JUST STATISTICS ON HOW DRY IT HAS BEEN...CONSULT OUR
PUBLIC INFORMATION STATEMENT...UNDER AWIPS ID HUNPNSHUN OR WMO
NOUS44 KHUN. WE CANT CONFIRM YET IF IT IS THE ABSOLUTE DRIEST...BUT
IT APPEARS THIS IS DEFINITELY ONE OF THE DRIEST TWELVE-MONTH PERIODS
EVER ON RECORD...AND ABSOLUTELY THE DRIEST SPRING AND YEAR-TO-DATE.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
JE/23
DJN/83
Hazardous weather outlook, May 31, 8:15 PM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
915 PM CDT THU MAY 31 2007
ALZ001>010-016-TNZ076-096-097-011000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
915 PM CDT THU MAY 31 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TONIGHT...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HAZY CONDITIONS WITH AREAS OF SMOKE WILL AGAIN DEVELOP OVERNIGHT...
LOWERING VISIBILITIES AT TIMES TO 4 MILES OR LESS TOWARD DAYBREAK.
PERSONS WITH HEALTH CONDITIONS SENSITIVE TO SMOKE SHOULD TAKE
APPROPRIATE PRECAUTIONS TO PROTECT THEMSELVES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE EACH AFTERNOON AND EVENING SATURDAY AND SUNDAY AS A WEAK
FRONTAL BOUNDARY APPROACHES THE AREA. WIDESPREAD BENEFICIAL RAINFALL
IS NOT EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.
DJN
Drought, Colbert
- When
- June 1, 12:00 AM CST to 11:59 PM CST
- Where
- Colbert forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.700, -87.805 (the zone’s center; the record gives no point)
Rainfall deficits continued to grow in June, with only spotty and mainly light rain experienced throughout the month. A pattern change toward the end of the month brought spotty short-term relief to a few, but on a long-term basis, the historic drought continued. The Drought Monitor downgraded nearly all of north Alabama, except for the far northwest corner, from the D3 (Extreme) to D4 (Exceptional) drought category.
Drought, Cullman
- When
- June 1, 12:00 AM CST to 11:59 PM CST
- Where
- Cullman forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.132, -86.868 (the zone’s center; the record gives no point)
Rainfall deficits continued to grow in June, with only spotty and mainly light rain experienced throughout the month. A pattern change toward the end of the month brought spotty short-term relief to a few, but on a long-term basis, the historic drought continued. The Drought Monitor downgraded nearly all of north Alabama, except for the far northwest corner, from the D3 (Extreme) to D4 (Exceptional) drought category.
Drought, Dekalb
- When
- June 1, 12:00 AM CST to 11:59 PM CST
- Where
- Dekalb forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.460, -85.804 (the zone’s center; the record gives no point)
Rainfall deficits continued to grow in June, with only spotty and mainly light rain experienced throughout the month. A pattern change toward the end of the month brought spotty short-term relief to a few, but on a long-term basis, the historic drought continued. The Drought Monitor downgraded nearly all of north Alabama, except for the far northwest corner, from the D3 (Extreme) to D4 (Exceptional) drought category.
Drought, Franklin
- When
- June 1, 12:00 AM CST to 11:59 PM CST
- Where
- Franklin forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.442, -87.844 (the zone’s center; the record gives no point)
Rainfall deficits continued to grow in June, with only spotty and mainly light rain experienced throughout the month. A pattern change toward the end of the month brought spotty short-term relief to a few, but on a long-term basis, the historic drought continued. The Drought Monitor downgraded nearly all of north Alabama, except for the far northwest corner, from the D3 (Extreme) to D4 (Exceptional) drought category.
Drought, Jackson
- When
- June 1, 12:00 AM CST to 11:59 PM CST
- Where
- Jackson forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.779, -85.999 (the zone’s center; the record gives no point)
Rainfall deficits continued to grow in June, with only spotty and mainly light rain experienced throughout the month. A pattern change toward the end of the month brought spotty short-term relief to a few, but on a long-term basis, the historic drought continued. The Drought Monitor downgraded nearly all of north Alabama, except for the far northwest corner, from the D3 (Extreme) to D4 (Exceptional) drought category.
Drought, Lauderdale
- When
- June 1, 12:00 AM CST to 11:59 PM CST
- Where
- Lauderdale forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.901, -87.654 (the zone’s center; the record gives no point)
Rainfall deficits continued to grow in June, with only spotty and mainly light rain experienced throughout the month. A pattern change toward the end of the month brought spotty short-term relief to a few, but on a long-term basis, the historic drought continued. The Drought Monitor downgraded nearly all of north Alabama, except for the far northwest corner, from the D3 (Extreme) to D4 (Exceptional) drought category.
Drought, Lawrence
- When
- June 1, 12:00 AM CST to 11:59 PM CST
- Where
- Lawrence forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.522, -87.311 (the zone’s center; the record gives no point)
Rainfall deficits continued to grow in June, with only spotty and mainly light rain experienced throughout the month. A pattern change toward the end of the month brought spotty short-term relief to a few, but on a long-term basis, the historic drought continued. The Drought Monitor downgraded nearly all of north Alabama, except for the far northwest corner, from the D3 (Extreme) to D4 (Exceptional) drought category.
Drought, Limestone
- When
- June 1, 12:00 AM CST to 11:59 PM CST
- Where
- Limestone forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.810, -86.981 (the zone’s center; the record gives no point)
Rainfall deficits continued to grow in June, with only spotty and mainly light rain experienced throughout the month. A pattern change toward the end of the month brought spotty short-term relief to a few, but on a long-term basis, the historic drought continued. The Drought Monitor downgraded nearly all of north Alabama, except for the far northwest corner, from the D3 (Extreme) to D4 (Exceptional) drought category.
Drought, Madison
- When
- June 1, 12:00 AM CST to 11:59 PM CST
- Where
- Madison forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.763, -86.550 (the zone’s center; the record gives no point)
Rainfall deficits continued to grow in June, with only spotty and mainly light rain experienced throughout the month. A pattern change toward the end of the month brought spotty short-term relief to a few, but on a long-term basis, the historic drought continued. The Drought Monitor downgraded nearly all of north Alabama, except for the far northwest corner, from the D3 (Extreme) to D4 (Exceptional) drought category.
Drought, Marshall
- When
- June 1, 12:00 AM CST to 11:59 PM CST
- Where
- Marshall forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.367, -86.307 (the zone’s center; the record gives no point)
Rainfall deficits continued to grow in June, with only spotty and mainly light rain experienced throughout the month. A pattern change toward the end of the month brought spotty short-term relief to a few, but on a long-term basis, the historic drought continued. The Drought Monitor downgraded nearly all of north Alabama, except for the far northwest corner, from the D3 (Extreme) to D4 (Exceptional) drought category.
Drought, Morgan
- When
- June 1, 12:00 AM CST to 11:59 PM CST
- Where
- Morgan forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.454, -86.853 (the zone’s center; the record gives no point)
Rainfall deficits continued to grow in June, with only spotty and mainly light rain experienced throughout the month. A pattern change toward the end of the month brought spotty short-term relief to a few, but on a long-term basis, the historic drought continued. The Drought Monitor downgraded nearly all of north Alabama, except for the far northwest corner, from the D3 (Extreme) to D4 (Exceptional) drought category.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Iowa, June 1, 20077 injured · $19 million · EF3 · 4 events
- Drought in Mississippi, June 1 to 30, 2007$749 million · 44 events
- Tropical Storm and Storm Surge in Florida, June 1 to 2, 20071 death · 1 injured · $40,000 · 11 events
- Tornado and Rip Current in Florida, June 1, 20071 death · $20,000 · EF1 · 2 events
- Drought in Tennessee, June 1 to 30, 2007$10 million · 39 events
- Flash Flooding and Hail in Kansas, June 1, 2007$1.7 million · 70 kt wind · 20 events
- Hail and Damaging Winds in Oklahoma, June 1, 2007$2.0 million · 1 in hail · 9 events
- Heavy Rain in Oklahoma, June 1 to 30, 2007$387,000 · 30 events
- Hail and Damaging Winds in Texas, June 1, 2007$620,000 · 1 in hail · 8 events
- Tornadoes and Hail in Texas, June 1 to 3, 2007$90,000 · EF0 · 44 events
- Flash Flooding and Flood in Pennsylvania, June 1 to 2, 2007$550,000 · 5 events
- Hail and Damaging Winds in Illinois, June 1, 20071 injured · $57,000 · 65 kt wind · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39499, 39500, 39501, 39502, 39503, 39504, 39505, 39506, 39507, 39508, 39509.